Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking TB medications. Gaining weight and noticed blood in sputum. Worrisome

My brother is now on his 3rd month of TB medications , however during morning, he still has blood in his sputum , he has great improvements, he gained 7 kilograms from the day he went out of the hospital, he does not cough too often and usually it s a dry cough, no fever , no other complaints, it s just that every morning he he expectorates blood
Asked On : Fri, 11 Jan 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi Shynmaranion,

Getting weight after TB medication is an important indication for the imporvement of the condition. But the blood coming in the sputum is not a good sign.

I would suggest you to consult your doctor regarding this and have investigation done for the bloody sputum for the tuberculi bacteria. Normally after few days of treatment the patient don not have bacteria in there sputum and if this bloody sputum is still coming than there should be some other problem in the respiratory tract which may be causing this.

It is imprtant to confirm wether this is because of TB itself or because of some other problem.

Thanks and take care.
Answered: Fri, 11 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor